Need Clarification on Cortisone

Discussion in 'Fibromyalgia Main Forum' started by Jude, Feb 6, 2003.

  1. Jude

    Jude New Member

    Just returned from my doctor's visit so he could determine if I have tendonitis or MPS in my back shoulder. He said it was a trigger point. I thought that's what he was going to say but had to go just to document my records. If I stay on the computer for over an hour my back tendon tightens up and then the neck muscles tighten up and then we go on to a full blown headache. All this can be avoided if I stay off the computer. I think it is the SCM trigger point.

    Anyway, he said that he could give a cortisone shot but I wasn't bad enough yet. I asked "Isn't cortisone a steroid?" He said yes. I then asked if steroids ever leave the body. He said yes. I think that I remember reading that they don't. So do steroids leave the body or not?

    I think that my tendon problems are the result of guai pulling out phosphates. So I'm still sticking with the program.

    Jude
  2. klutzo

    klutzo New Member

    I have had many cortisone shots in the beginning of my illness when I would go wild on my good days and wreck myself. Now I know better (usually).
    The shorts always wore off after three weeks, so I guess they were out of my body by then. Side-effects, such as elevated blood pressure, always left after 3 weeks too.
    I don't know for sure if I'm right, but I think it would have to wear off eventually, or the side-effects would become cumulative, and people who get a lot of these shots would all gain several hundred pounds, lay awake all night, and have their bones fall apart and crumble (since those are all common cortisone side-effects!
    Maybe Madwolf will come along and clarify this.
    Klutzo
  3. kerrymygirl

    kerrymygirl New Member

    I have had depo-medro for tendinits and trigger point injections. Do not take it any more just use some sort of caine injections. Have read and at pain clinic I worked at that fm and cortisone are a bad mix. Some have such bad reactions end up in hospital. Everyone is different but cortisone doe`s have many numerous long term side affects. So use for short term if you have to , just a suggestion.